Louisiana, 2001

Damaging Wind in Louisiana, December 13, 2001

December 13, 2001 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 13, 2:25 PM CST, 55 minutes earlier.

Area forecast discussion, Dec 13, 2:25 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
225 PM CST THU DEC 13 2001

ETA MODEL LOOKS THE BEST SHORT RANGE MODEL FOR THE NEXT TWO DAYS. A
SURFACE LOW PRESSURE CENTER IS FORECAST TO MOVE FROM SOUTHEAST
TEXAS...NORTHEAST OVER THE NORTHEAST PART OF LOUISIANA TONIGHT. THIS
WILL KEEP A CHANCE OF HEAVY RAINFALL...AND POSSIBLE A FEW SEVERE
STORMS...OVER THE SOUTHEAST PART OF OUR FORECAST AREA DURING THE
EVENING. WILL LIKELY CONTINUE THE FLOOD WATCH THIS EVENING EAST OF A
LINE FROM MONROE TO NATCHITOCHES LOUISIANA. SCATTERED SHOWERS WILL
CONTINUE TONIGHT WEST OF THAT LINE...BUT THE HEAVY RAIN SHOULD BE
CONFINED TO THE SOUTHEAST ZONES. A DRY PERIOD IS EXPECTED
FRIDAY...FOLLOWED BY ANOTHER CHANCE OF RAIN SATURDAY AS ANOTHER
QUICK SHORT WAVE MOVES OVER THE AREA. AFTER SATURDAY...A RAIN FREE
PERIOD SHOULD OCCUR THROUGH THE MIDDLE OF NEXT WEEK.

SHV 46/55/40/64 6003
MLU 49/55/41/66 7102
TXK 43/53/40/63 6103
TYR 44/55/41/63 4003
LFK 47/57/39/64 3003

.SHV...FLOOD WATCH IN EFFECT THROUGH 9 PM EAST OF A LINE FROM MONROE
TO NATCHITOCHES LOUISIANA.

In the hours before

Special weather statement, Dec 13, 10:30 AM CST, 4 hours 50 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131730-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CST THU DEC 13 2001

RADAR SHOWS SHOWERS AND THUNDERSTORMS INCREASING ACROSS THE AREA IN
COVERAGE...AND THIS TREND WILL CONTINUE...AS UPPER LEVEL
DISTURBANCES MOVING ALONG A STALLING COLD FRONT...FROM NEAR MONROE
LOUISIANA TO BEAUMONT TEXAS....COMBINE WITH DAYTIME HEATING.

FLOODING DUE TO HEAVY RAIN WILL STILL BE THE MAIN THREAT
TODAY...HOWEVER ISOLATED SEVERE STORMS MAY PRODUCE HAIL OR DAMAGING
WINDS.

SKYWARN NETWORKS...SEVERE THUNDERSTORM SPOTTERS... AND EMERGENCY
MANAGEMENT OFFICIALS...SHOULD KEEP INFORMED OF WEATHER DEVELOPMENTS
THIS AFTERNOON AND INTO TONIGHT.
Local storm report, Dec 13, 12:56 PM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1256 PM CST THU DEC 13 2001

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1240 PM    15 SE NATCHITOCHES        LA   FLASH FLOODS
12/13/01   NATCHITOCHES                   FLOODING REPORTED ON HWY
                                          119 IN SE PART OF PARISH.
                                          REPORTED BY SHERIFF OFFICE.

03
Local storm report, Dec 13, 2:19 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
219 PM CST THU DEC 13 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0150 PM    5 N WINNFIELD             LA   FLOODING
12/13/01   WINN                           WATER OVER HIGHWAY 505.
                                          FROM LAW ENFORCEMENT.

NNNN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Grant

When
December 13, 3:20 PM CST
Where
Grant County, 1 mi N of Montgomery
Measured
60 kt (69 mph)
Reported by
LAW ENFORCEMENT
Coordinates
31.683, -92.900

Several large trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2001Every state in 2001This day in weather historyWarnings in Louisiana, December 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5273413.